Statin induced Fibromyalgia!!???

Hi All, I've just been surfing the net and come across an article about stain induced fibromyalgia! I knew statins caused muscle pain but as I had been on Amitriptyline for 4 years before being put on Simvastatin I didn't think THEY were making my pain any worse. Seems like perhaps they were because I've now been off statins for 14 months and have very little pain on a regular basis unless I overdo things. I noticed the improvement after 10 months when my achillies tendonitus also cleared up after 2 years of not getting better. I also came off amitriptyline in the last year (which wasn't easy) because I felt so ill. Now my only problem seems to be that I can't sleep as discussed in my other blog. I'm now wondering if the statins were causing most of the side effects I blamed on the amitriptyline!? Don't know if I should risk going back on the amitriptyline so as I can get a good nights sleep? I feel torn as I obviously don't want any side effects back but I'm so tired!

7 Replies

oldestnewest
  • Statins don't agree with everyone ,, it's not surprising x

  • Maybe talk to your doc and see if there is a different med you can try?

  • I've just had simvastatin & asprin I'm on blood pressure tablets & tramadol & the tramadol I been on for years they don't really do anything for my pain at all now but just can't get off them I've tried but my new gp is lovely she said if I can't for now stay as I am as they do take the edge off I hope you get sorted with your sleep soon xx

  • The only drawback with Amitriptyline are the side effects which I was unaware of until after I had a cardiac arrest the medication can cause arrythmias which didnt help me and maybe contributed towards my cardiac arrest....I do as they discovered a chronic heart condition Dilated Cardiomyopathy so if anyone who is on this medication and have a heart condition I would urge you to discuss this with your GP. I was taken off it and now on Sertraline...I have problems sleeping but have help with Diazepam only taken in extreme cases when I cant sleep...I too am on Simavastin and on asprin too along with a lot of other heart meds.... For pain I actually take paracetamol as the Dihydrocodiene I find debilitates me for days after I have taken it...Tramadol I have been on but they too debilitate me ....so hence why I went back to paracetamol... I hope you find something to help you with your sleeping problems...

    xx :)

  • Hi, I became aware of my pulse racing (amongst other side effects) when I was on amitriptyline and it made me very sweaty. I used to put the SATS monitor on my finger when I was working on the wards and it always showed my heart rate to be 103 beats per minute even when just sitting down.Its now down to 81 at rest (I now also have a more sedentary job) and I've been off amitriptyline for 10 months. I'm not very fit so it could perhaps be even lower if I was.Tramadol has never agreed with me, makes the room spin and of course Dihydrocodine bungs you up and can have the same effect. If paracetamol helps just stick with that but why not try remedial massage for pain. I've had a lot of massage over the years and it really helped. Interestingly enough though since stopping the statins and them getting right out of my system I haven't needed a massage since November 2012 which is amasing because I used to be counting the days until my next session. Aromatherapy massages are especially helpful for sleep if you are lucky enough to find someone to come to the house in the evening to do it. x

  • I was on Simvastatin for a number of years and also on Tildiem. I was changed to Prevastatin as the Sim and Til together apparently caused bad muscle pains. I'd been on them both for quite a long time. I still don't find any improvement after changing, so in my case the fibro is still well alive and kicking!!! XX

  • Hi, I'm now on the highest dose of amitriptyline, I have tried other things but always go back to them, I could not function with out them as they are the only thing that takes the edge off the pain!!xx

You may also like...